Hairstyles, Hair Care & Fashion

Hypertension Medication and Hair Loss

Q: I have always had a full head of hair. After taking hypertension medication such as Atenolol and then Avapro I noticed a tremendous amount of hair loss. I am still taking Avapro and I continue to see my hair actually getting thinner and thinner. Tests revealed no problem with thyroid. Have you ever come across complaints from other people regarding problems relating to hypertension medication? Thank you.
A: I had not personally encountered complaints about the specific situation you describe here, but then I don't know very many people (women specifically) who are currently taking hypertension medication. However, some research on the internet revealed that there is indeed a known link between the use of hypertension medications and hair loss in some women patients taking the drug.
If your hair loss has been as significant as you describe, I advise you to speak with your doctor about it. The hair loss you are experiencing may not be related to your medications, but only a physician will be able to determine that for certain. If necessary, or you feel that your doctor is disregarding your concern over the hair loss, consult a dermatologist, or hair loss specialist.
{Note: None of the research into the clinical trials and side-effects listed by the makers of Avapro have indicated hair loss as a side effect.)
Related posts:
Hair loss
Medications and hair fall
Medications with side effects on your hair